Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Jacksonville, FL
NWS Jacksonville, FL issued this special weather statement at Jun 19, 2021, 8:55 PM EDT for Duval County, Florida. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2021, 8:55 PM EDT (00:55 UTC)
- Expired
- Jun 19, 2021, 9:30 PM EDT
- In force
- 35 min
- Issued by
- NWS Jacksonville, FL
County Duval County, FL
The radar
The Jacksonville radar (KJAX), 27 km from the middle of the area, began a volume at 00:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 9:06 PM EDT | TSTM WND GST 42 | Downtown Jacksonville, FL | WIND GUST OF 42 MPH MEASURED AT TIAA BANK FIELD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.9 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1921 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1043 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 5.9
The text
As transmitted.
398
WWUS82 KJAX 200055
SPSJAX
Special Weather Statement
National Weather Service Jacksonville FL
855 PM EDT Sat Jun 19 2021
FLZ125-225-325-425-200130-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
855 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DUVAL COUNTY UNTIL 930 PM
EDT...
* At 855 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Nas Jax, or near Orange Park,
moving northeast at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jacksonville, Unf, Mandarin, Arlington, Neptune Beach, Baymeadows,
Ortega, Craig Field, San Pablo and Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3013 8165 3017 8169 3019 8168 3019 8172
3028 8182 3051 8159 3035 8136 3034 8136
TIME...MOT...LOC 0055Z 219DEG 20KT 3023 8167
$$
WOLFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this special weather statement went out at Jun 19, 7:50 PM EDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jun 19, 7:50 PM EDT, 1 hour 5 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 750 PM EDT Sat Jun 19 2021 .UPDATE... A warm front on the northeastern periphery of Claudette has pushed through our southeast Georgia counties this evening, bringing in muggy dewpoints in the mid-upper 70s and adding just enough extra lift and spin to produce a few mini supercells. Further south, the collision of the Gulf coast and Atlantic coast seabreeze boundaries has ignited scattered storms roughly between Ocala, FL and Folkston, GA. Instability over the area is already beginning to wane again, but can't rule out another strong storm or two completely. Generally SW flow aloft will continue to keep storm motions northeastward through tonight. Lingering storms from the seabreeze should dissipate by midnight, but as Claudette continues its northeastward trek, there may be an overnight increase in coverage of storms over the upper and lower Suwannee Valley. Temperatures overnight are on track to be muggy and stay in the low-mid 70s. && .AVIATION... [Through 00Z Monday] Collision of seabreeze boundaries this evening brings VCTS near GNV/VQQ/JAX for the next couple hours, then drifting towards SSI/CRG/SGJ as VCSH. Another round of showers and thunderstorm to set up near the TAF sites on Sunday. && .PREV DISCUSSION [308 PM EDT]... .NEAR TERM [Through Tonight]... Tropical Storm Claudette is located west of the area over the Mississippi/Alabama border moving northeast, and clouds spiraling out of the system continue to cover the area. Deep moisture from the tropical air mass has taken hold of the region. This morning's sounding measured PWAT at 1.99 inches, about 0.4 inches above the daily average. Bands of showers will continue through tonight, and we could potentially see some storms this evening if clouds break up enough to allow sufficient surface heating and sea breeze development. The HRRR model suggests a weak Atlantic sea breeze could form and be strong enough to trigger a few storms along the I-95 corridor. Claudette is expected to weaken to a Tropical Depression overnight and move to the northwest of our area. Precipitation chances will continue overnight with highest chances in Southeast Georgia and the Suwannee Valley. Overnight low temperatures will be mild due to cloud cover limiting cooling. Lows will be in the low-to-mid 70s. .SHORT TERM [Sunday Through Monday Night]... Claudette will move to from our northwest to north of the area through Sunday evening while tracking across Georgia. Bands of showers and storms will cross the area throughout the day. Coverage and intensity will be highest over Southeast Georgia closer to the center of Caludette's track. The Storm Prediction Center has issued a Marginal Risk of severe thunderstorms for Southeast Georgia on Sunday. There will be ample low level moisture and shear that could lead to isolated severe storms with enough daytime heating. Claudette will track over the Carolinas and exit into the Western Atlantic on Monday. Our area will be between a ridge of high pressure to the southeast and a trough of low pressure to the northwest on Monday, which will continue southwesterly flow and continue to bring moisture to the area from the Gulf of Mexico. Scattered showers and storms will be possible again during the day on Monday. High temperatures will be near to slightly below average and low temperatures will be near to slightly above average due to continued cloud and shower coverage. Sunday highs will be in the middle 80s to near 90 with the warmest temperatures closer to the coast. Monday highs will be a couple degrees warmer in the middle 80s to lower 90s with the warmest temperatures closer to the coast again. Overnight lows Sunday and Monday night will be in the low- to-mid 70s. .LONG TERM [Tuesday Through Saturday]... The trough to the northwest will move over the area while weakening Tuesday night into Wednesday. A frontal boundary will approach the area from the northwest Wednesday into Thursday, and it is expected to stall across the area and weaken as weak high pressure builds into the area late in the week. Daily shower and thunderstorm potential will continue through the forecast period, mainly driven by diurnal instability and sea breeze interactions. Showers and storms are expected to be numerous to widespread Tuesday and Wednesday due to increased convergence and moisture associated with troughing over the area and the approaching frontal boundary. Shower and storm coverage is expected to decrease towards the end of the week. Temperatures through the long term period will trend near to slightly below average. .MARINE... High pressure is located to the east of the area waters while low pressure from Tropical Storm Claudette is to the west over the southern US. Claudette is expected to move northeast towards the Carolinas through Sunday and exit into the Western Atlantic on Monday. Winds will increase from the south to Small Craft Exercise Caution levels early on Sunday with the strongest winds over the Southeast Georgia waters. High pressure will shift to the southeast through early next week and winds will shift to become southwesterly. A frontal boundary will approach the area from the northwest mid-week and is expected to stall over the area waters late in the week. Rip Currents: Moderate risk of rip currents at all area beaches will continue through Sunday. .FIRE WEATHER... The area is between high pressure to the east and low pressure from Tropical Storm Claudette to the west. Low pressure will move to the northwest tonight and to the north by Sunday night. Shower and storm potential will continue across the area with higher chances over Southeast Georgia. Winds will become southwesterly Sunday and Monday, and increased transport winds will result in areas of high dispersions over Southeast Georgia on Sunday and Monday. Daily thunderstorm chances continue with highest chances in the afternoons and evenings. No significant fog formation expected. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 87 71 90 72 / 50 60 40 40 20 SSI 76 88 76 90 76 / 50 40 30 30 10 JAX 74 88 74 91 74 / 40 50 30 40 20 SGJ 75 88 74 89 74 / 50 40 30 30 10 GNV 74 86 72 87 71 / 30 50 50 50 20 OCF 75 88 74 89 73 / 20 40 40 50 20 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jun 19, 4:21 PM EDT, 4 hours 34 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
421 PM EDT Sat Jun 19 2021
GAZ132-192045-
Coffee GA-
421 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COFFEE COUNTY UNTIL 445
PM EDT...
* At 421 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from 7 miles
east of Fitzgerald to 6 miles northeast of Willacoochee. Movement
was northeast at 35 mph.
* Winds in excess of 40 mph and funnel clouds possible with these
storms.
* Locations impacted include...
Douglas, Broxton, Ambrose and Pridgen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3178 8295 3147 8281 3142 8303 3152 8309
3156 8306 3161 8306 3161 8305 3163 8303
3163 8301 3166 8301 3166 8300 3178 8300
3179 8299 3179 8297
TIME...MOT...LOC 2021Z 208DEG 29KT 3170 8314 3142 8299
WOLFSpecial weather statement, Jun 19, 6:22 PM EDT, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
622 PM EDT Sat Jun 19 2021
GAZ133-135-192245-
Appling GA-Jeff Davis GA-
622 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFF DAVIS AND
NORTHWESTERN APPLING COUNTIES UNTIL 645 PM EDT...
* At 621 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Graham, moving northeast at 30
mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* Locations impacted include...
Graham, Plant Hatch and Pine Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3197 8243 3195 8241 3196 8240 3195 8239
3196 8238 3194 8238 3194 8231 3195 8231
3193 8230 3194 8228 3193 8225 3192 8225
3179 8248 3193 8261 3196 8256 3195 8249
3196 8248 3197 8250
TIME...MOT...LOC 2221Z 230DEG 25KT 3191 8248
WOLFSpecial weather statement, Jun 19, 7:13 PM EDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
713 PM EDT Sat Jun 19 2021
GAZ135-192345-
Appling GA-
713 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN APPLING COUNTY UNTIL
745 PM EDT...
* At 713 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm just north of Surrency, moving
northeast at 20 mph.
* Winds in excess of 45 mph and funnel clouds possible with this
storm.
* This storm will remain over mainly rural areas of northeastern
Appling County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3189 8214 3189 8211 3187 8211 3186 8212
3183 8206 3182 8209 3180 8209 3180 8211
3178 8210 3174 8218 3181 8226 3190 8219
3190 8214 3191 8213
TIME...MOT...LOC 2313Z 228DEG 19KT 3180 8218
WOLFSpecial weather statement, Jun 19, 8:55 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
855 PM EDT Sat Jun 19 2021
FLZ125-225-325-425-200130-
Western Duval FL-South Central Duval FL-Trout River FL-
Coastal Duval FL-
855 PM EDT Sat Jun 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DUVAL COUNTY UNTIL 930 PM
EDT...
* At 855 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Nas Jax, or near Orange Park,
moving northeast at 25 mph.
* Winds in excess of 45 mph possible with this storm.
* Locations impacted include...
Jacksonville, Unf, Mandarin, Arlington, Neptune Beach, Baymeadows,
Ortega, Craig Field, San Pablo and Fort Caroline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3013 8165 3017 8169 3019 8168 3019 8172
3028 8182 3051 8159 3035 8136 3034 8136
TIME...MOT...LOC 0055Z 219DEG 20KT 3023 8167
WOLFThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 9:26 PM EDT | Special Weather Statement | JAX | Saint Johns | 49 min |
| Jun 19, 10:09 PM EDT | Special Marine Warning | JAX | 51 min | |
| Jun 19, 10:37 PM EDT | Special Marine Warning | JAX | 53 min | |
| Jun 20, 2:11 AM EDT | Small Craft Advisory | JAX | 25 hr | |
| Jun 20, 5:08 AM EDT | Special Weather Statement | JAX | Hamilton | 37 min |
| Jun 20, 6:15 AM EDT | Special Weather Statement | JAX | Columbia, Hamilton, Suwannee | 45 min |
| Jun 20, 7:30 AM EDT | Special Weather Statement | JAX | Baker | 45 min |
| Jun 20, 9:21 AM EDT | Special Weather Statement | JAX | Bradford | 39 min |
| Jun 20, 9:34 AM EDT | Special Weather Statement | JAX | Gilchrist | 41 min |
| Jun 20, 10:04 AM EDT | Special Weather Statement | JAX | Duval | 41 min |
| Jun 20, 10:14 AM EDT | Special Weather Statement | JAX | Alachua | 46 min |
| Jun 20, 10:36 AM EDT | Severe Thunderstorm Warning | JAX | Alachua, Marion | 39 min |
| Jun 20, 11:05 AM EDT | Areal Flood Warning | JAX | Alachua, Marion | 85 min |
| Jun 20, 11:15 AM EDT | Special Weather Statement | JAX | Alachua, Bradford | 45 min |
| Jun 20, 11:45 AM EDT | Special Weather Statement | JAX | Putnam | 45 min |
| Jun 20, 11:57 AM EDT | Special Weather Statement | JAX | Bradford, Clay | 48 min |
| Jun 20, 12:02 PM EDT | Special Weather Statement | JAX | Putnam | 43 min |
| Jun 20, 12:21 PM EDT | Special Weather Statement | JAX | Gilchrist | 39 min |
| Jun 20, 1:19 PM EDT | Special Weather Statement | JAX | Putnam | 41 min |
| Jun 20, 1:38 PM EDT | Tornado Warning | JAX | Putnam, Saint Johns | 37 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.